Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 520, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 23, 2016, 3:42 PM CDT for Grant County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 23, 2016, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 33 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:29 PM CDT | TSTM WND GST 55 | 3 E Lamont, OK | VIA KFOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS54 KOUN 232042
SVROUN
OKC053-232130-
/O.NEW.KOUN.SV.W.0520.160623T2042Z-160623T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRANT COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 430 PM CDT
* AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
JEFFERSON... MOVING NORTHEAST AT 30 MPH. NEW STORM DEVELOPMENT TO
THE SOUTHWEST WILL BE POSSIBLE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...LAMONT...NASH...DEER CREEK AND JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9746 3660 9747 3659 9794 3660 9811
3668 9811 3684 9776
TIME...MOT...LOC 2041Z 242DEG 24KT 3674 9776
HAIL...1.00IN
WIND...60MPH
$$
CMS1 follow-up statement
291
WWUS54 KOUN 232110
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT THU JUN 23 2016
OKC053-232130-
/O.CON.KOUN.SV.W.0520.000000T0000Z-160623T2130Z/
GRANT OK-
410 PM CDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF MEDFORD...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...LAMONT...DEER CREEK AND JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3682 9746 3660 9747 3659 9795 3659 9797
3683 9777
TIME...MOT...LOC 2110Z 272DEG 9KT 3674 9766
HAIL...1.00IN
WIND...60MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:58 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 23, 12:58 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 1258 PM CDT THU JUN 23 2016 .DISCUSSION... The 23/18Z TAF discussion is below. && .AVIATION... VFR conditions are expected to continue through the TAF period. Isolated showers and storms may impact KGAG/KWWR/KPNC this afternoon, but the probability of storms is too low to include in TAFS. A windshift and/or outflow boundary will be in the vicinity of KGAG and KWWR through this afternoon, which will result in variable wind direction. Elsewhere, expect south-southwest winds to weaken and back to the south-southeast overnight. There is an outside possibility for storms to approach KGAG and KWWR from the northwest overnight; however, confidence is low. Mahale && .PREV DISCUSSION... /issued 1030 AM CDT THU JUN 23 2016/ DISCUSSION... Precipitation continues to struggle to move into our forecast area from the Panhandles. The mid/upper-level disturbance over southwest Kansas is, however, producing strong storms near Dodge City. This type of convection may spread back south into northern Oklahoma by mid-afternoon, and persist into the early evening, as suggested by the HRRR/HRRRX. This is handled well by the current forecast, so no changes are planned for this morning. PREV DISCUSSION... /issued 455 AM CDT THU JUN 23 2016/ DISCUSSION... Convection over the Texas panhandle has been on a decreasing trend recently, so despite earlier HRRR runs forecasting it to move into northwest Oklahoma, that is looking less likely. Still there is a chance of redevelopment this afternoon in northern Oklahoma near the surface boundary. Low storm chances will be confined to the north tonight and Friday as well. We have a fighting chance for storms over a broader area this weekend and into next week. Otherwise, very warm conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 98 75 95 73 / 10 10 10 0 Hobart OK 101 75 96 73 / 10 10 0 0 Wichita Falls TX 99 75 96 74 / 10 0 0 0 Gage OK 97 74 98 73 / 30 20 10 10 Ponca City OK 99 76 96 74 / 30 20 20 0 Durant OK 95 74 93 73 / 10 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/10/10
Hazardous weather outlook, Jun 23, 11:49 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1149 AM CDT THU JUN 23 2016 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1149 AM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING. NICKEL TO QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF THE AREA FRIDAY THROUGH MONDAY. .THUNDERSTORMS... THUNDERSTORM CHANCES RETURN SUNDAY AND CONTINUE THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 23, 2:19 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT THU JUN 23 2016
OKZ007-231945-
GRANT OK-
219 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
245 PM CDT...
AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAKITA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MEDFORD AND WAKITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3672 9786 3683 9801 3700 9787 3698 9772
3686 9765
TIME...MOT...LOC 1915Z 224DEG 13KT 3686 9786
CMSLocal storm report, Jun 23, 2:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 8 NNE MEDFORD 36.91N 97.68W
06/23/2016 E1.00 INCH GRANT OK TRAINED SPOTTER
RELAYED VIA WFO ICT.
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:19 PM CDT | Special Weather Statement | OUN | Grant | 26 min |
| Jun 23, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 49 min |
| Jun 23, 3:46 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jun 23, 4:22 PM CDT | Special Weather Statement | OUN | Garfield | 23 min |
| Jun 23, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.